Alert archive / Ohio / River Flood Watches in 2011
River Flood Watch 50, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Dec 5, 2011, 9:58 PM EST for Henry County, Ohio. It took effect at Dec 7, 2011, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 9:58 PM EST (02:58 UTC)
- In effect from
- Dec 7, 2011, 4:00 PM EST
- Expired
- Dec 7, 2011, 11:24 AM EST
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River at Napoleon (CPBO1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Dec 5, 7:38 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 5, 7:38 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 738 PM EST MON DEC 5 2011 .UPDATE... UPDATED FORECASTS...MAINLY TO REMOVE PRE-FIRST PERIOD WORDING TO ZONES. SNOW CHANGEOVER LINE HAS PROGRESSED RAPIDLY SOUTHWARD THIS EVE AND ALL BUT FAR SRN PORTION OF CWA APPEARS TO HAVE CHANGED OVER TO SNOW. HOURLY PRECIP AMOUNTS UPSTREAM NOT VERY HEAVY...GENERALLY .04 OR LESS... AND VSBYS IN THE SNOWFALL AREA ALTHOUGH GRDLY LOWERING ARE STILL RUNNING 1-2SM. ALSO AS MENTIONED IN AVIATION DISCUSSION VORT MAX AND ASSOCIATED DRY SLOT MOVG VERY RAPIDLY NE SO EXPECT SNOW WILL END BY 04Z OVER MOST OF THE CWA. THUS...THREAT OF SGFNT ACCUMS APPEARS MINIMAL ATTM...BUT EVEN SMALL ACCUMS COMBINED WITH TEMPS FALLING BLO FREEZING OVERNIGHT MAY RESULT IN SLICK ROADS. STAYED CLOSE TO EARLIER FCSTS AMOUNTS WITH 1-2" BETWEEN 00Z-06Z BUT ADJUSTED HEAVIEST AXIS OF SNOW A BIT SEWD TO A FWA-ADG. && .PREV DISCUSSION... /ISSUED 640 PM EST MON DEC 5 2011/ AVIATION... BAND OF PRECIP PARALLEL TO STALLED FRONTAL BOUNDARY OVER KY/OH CONTS TO IMPACT NE INDIANA THIS EVE. RAIN HAS CHANGED TO SNOW AT FWA CAUSING VSBYS TO LOWER TO IFR WHICH SHOULD CONT FOR A FEW HOURS UNTIL DRY SLOT ASSOCIATED WITH VORT MAX MOVG NE/80KT INTO SW INDIANA PASSES BY LATE EVE. CONDITIONS AT FWA SHOULD THEN IMPROVE TO MVFR WITH THESE LOW CIGS LIKELY TO PERSIST AT FWA THROUGH TOMORROW. AT SBN LOW CLOUDS HAVE SCATTERED OUT... HWVR STILL SOME MVFR CIGS DVLPG UPSTREAM IN SRN MI SO FCST TEMPO MVFR CIGS AT SBN THROUGH THE EVE WITH DRIER AIR WINNING OUT BEYOND THAT TIME RESULTING IN JUST LINGERING MID/HIGH CLOUD CIGS. PREV DISCUSSION... /ISSUED 401 PM EST MON DEC 5 2011/ SHORT TERM... HAVE MADE SOME FURTHER ADJUSTMENTS TO THE ONGOING FORECAST SNOW AMOUNTS THAT WERE UPDATED EARLIER THIS AFTERNOON BASED ON THE LATEST SATELLITE...RADAR AND SFC OBS COORDINATION AND ECMWF/HRRR MODEL DATA. AN UPSTREAM WAVE WAS LIFTING NORTHEAST ACROSS MISSOURI. THIS SYSTEM WILL MOVE ACROSS THE FORECAST AREA TONIGHT. RAIN WAS ALREADY CHANGING TO SNOW OVER FAR CENTRAL LOWER MICHIGAN INTO EXTREME NORTHEAST INDIANA AS COLDER AIR WAS SPREADING IN FROM THE NORTHEAST IN THE LOWER LEVELS. RAIN SHOULD CHANGE OVER FAIRLY RAPIDLY TO SNOW OVER MOST AREAS BY 7 PM/00Z. HAVE INCREASED SNOW AMOUNTS A LITTLE MORE OVER NORTHEAST AREAS WHERE HILLSDALE SHOULD RECEIVE UP TO 3 INCHES GIVEN A FASTER CHANGER TIME AND LONGER SNOW DURATION. ISSUED A SPECIAL WEATHER STATEMENT AS TEMPERATURES EVENTUALLY FALL BELOW FREEZING WITH SLIPPERY ROADS DEVELOPING BEFORE THE SNOW ENDS. OTHERWISE...THE SYSTEM WILL LIFT NORTHEAST OUT OF THE AREA OVERNIGHT WITH TEMPERATURES NEAR NORMAL AND MAINLY DRY CONDITIONS TUESDAY INTO WEDNESDAY. LONG TERM...WEDNESDAY THROUGH MONDAY ONLY MINOR CHANGES TO THE FCST WITH A MODEL CONSENSUS FAVORED GIVEN RELATIVELY GOOD AGREEMENT SEEN WITHIN 00/12Z MODEL GUIDANCE. NRN STREAM POSITIVELY TILTED UPPER TROUGH WILL SHIFT EAST OF THE FA TO START THE PERIOD...SUPPORTING DRY WX AND TEMPS A LITTLE BLO NORMAL WEDNESDAY INTO THURSDAY. LARGE SCALE SUBSIDENCE AND LOW LVL RIDGING IN THE WAKE OF THIS TROUGH WILL SET THE STAGE FOR ABUNDANT SUNSHINE ON WEDNESDAY...WITH A GRADUAL INCREASE IN MID/HIGH LVL CLOUDS BY THURSDAY AHEAD OF THE NEXT APPROACHING SHORTWAVE TROUGH. DID CONTINUE WITH CHC POPS FOR SNOW THURSDAY NIGHT INTO FRIDAY MORNING AS A NARROW BAND OF SNOW WILL LIKELY ACCOMPANY THE ASSOCIATED BAROCLINIC ZONE AS THE AFOREMENTIONED SHORTWAVE PROPAGATES SEWD INTO THE MID MS VALLEY/WESTERN GREAT LAKES. BROAD ASCENT AHEAD OF THIS FEATURE COMBINED WITH REDUCED MID LVL STATIC STABILITY AND FAVORABLE RIGHT ENTRANCE REGION DYNAMICS SHOULD SUPPORT A RATHER HEALTHY FRONTAL SCALE CIRCULATION. QUICK MOVEMENT AND LIMITED MOISTURE WILL PROBABLY ONLY SUPPORT MAX AMOUNTS OF 1-2 INCHES WITHIN THIS SINKING 8-6H FRONTOGENETICAL BAND...WITH BEST CHANCES FOR THESE LIGHT SNOW AMOUNTS ACROSS OUR NORTHERN ZONES AS THE FRONTAL CIRCULATION BREAKS DOWN WITH SWD PROGRESS. EXPECT A BRIEF SHOT OF COLD AIR FRIDAY INTO SATURDAY AS THE TROUGH AXIS SWINGS THROUGH. THERE DOES APPEAR TO BE A BRIEF WINDOW FOR LE SNOW SHOWERS IN FAR NW INDIANA AND SW LOWER MICHIGAN DURING THIS TIME AS THERMODYNAMIC PROFILES APPEAR FAVORABLE FOR A LAKE RESPONSE. HOWEVER...WITH MODEL RH PROGS VERY DRY ABOVE 850 HPA AND EXPECTED LIMITED PARCEL RESIDENCE TIME PER WNW MEAN BOUNDARY LAYER FLOW DO NOT EXPECT MUCH IN THE WAY OF ACCUMS AND RETAINED ONLY LOWER CHC POPS. THE TROUGH LIFTS OUT SUNDAY INTO MONDAY WITH WARMER/FLATTER QUASI-ZONAL FLOW TAKING HOLD ON THE REGION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...STEINWEDEL AVIATION...JT UPDATE...JT
Hazardous weather outlook, Dec 5, 8:44 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 844 PM EST MON DEC 5 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 844 PM EST MON DEC 5 2011 /744 PM CST MON DEC 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SNOW THIS EVENING AND TEMPERATURES FALLING BELOW FREEZING OVERNIGHT WILL CAUSE SOME SLICK SPOTS ON ROADS...MAINLY EAST OF A PERU INDIANA TO COLDWATER MICHIGAN LINE. FLOODING ALONG SOME RIVERS IN THE MAUMEE AND WABASH BASINS CONTINUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY... ESPECIALLY NORTH OF ROUTE 6. FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH BASINS THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ON REPORTS OF SNOWFALL AND FLOODING TO THE NATIONAL WEATHER SERVICE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 844 PM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Dec 5, 5:48 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 548 PM EST MON DEC 5 2011 INZ015>018-022>027-032>034-OHZ015-016-024-025-060100- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...PAULDING...ANTWERP...MELROSE... OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 548 PM EST MON DEC 5 2011 ...RAIN CHANGING TO SNOW EARLY THIS EVENING... RAIN WILL CHANGE TO SNOW ALONG AND SOUTH OF ROUTE 30 THIS EVENING...WITH SNOW THEN ENDING BY MIDNIGHT. AROUND AN INCH OF ACCUMULATION IS FORECAST IN THIS AREA TONIGHT. UNTREATED ROADS MAY BECOME SNOW COVERED AND ICY THIS EVENING INTO TOMORROW MORNING. INZ006>009-MIZ080-081-OHZ001-002-004-005-060100- LAGRANGE-STEUBEN-NOBLE-DE KALB-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER 548 PM EST MON DEC 5 2011 ...SNOW CONTINUING THIS EVENING... SNOW IS EXPECTED TO CONTINUE OVER EXTREME NORTHEAST INDIANA... NORTHWEST OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS EVENING WITH ONE TO THREE INCHES OF ACCUMULATION FORECAST BY THE TIME THE SNOW ENDS AROUND MIDNIGHT. UNTREATED ROADS MAY BECOME SNOW COVERED AND ICY THIS EVENING INTO TOMORROW MORNING.
Special weather statement, Dec 5, 8:14 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 814 PM EST MON DEC 5 2011 INZ006>009-016>018-023>027-032-033-MIZ080-081-OHZ001-002-004-005- 015-016-060315- LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS 810 PM EST MON DEC 5 2011 ...SNOW AND SLICK ROADS TONIGHT... SNOW WAS CONTINUING TO FALL OVER NORTHEAST INDIANA...NORTHWEST OHIO AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS EVENING ONLY MINOR ACCUMULATIONS MAINLY ON GRASSY AREAS HAS OCCURRED THROUGH 800 PM... HOWEVER... SNOW WILL CONTINUE THIS EVENING AND COMBINED WITH TEMPERATURES FALLING BELOW FREEZING WILL CAUSE SOME SLICK SPOTS TO DEVELOP ON ROADS. THE SNOW IS EXPECTED TO END FROM SOUTH TO NORTH ACROSS THE AREA BETWEEN 9PM AND MIDNIGHT. HOWEVER SUB FREEZING TEMPERATURES LATE TONIGHT MAY CONTINUE TO CAUSE SOME ICY SPOTS TO FORM ON ROADS THAT WERE PREVIOUSLY JUST WET.
Special weather statement, Dec 5, 8:53 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 853 PM EST MON DEC 5 2011 INZ006>009-016>018-023>027-032-033-MIZ080-081-OHZ001-002-004-005- 015-016-060315- LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS 853 PM EST MON DEC 5 2011 ...SNOW AND SLICK ROADS TONIGHT... SNOW WAS CONTINUING TO FALL OVER NORTHEAST INDIANA...NORTHWEST OHIO AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS EVENING. ONLY MINOR ACCUMULATIONS MAINLY ON GRASSY AREAS HAS OCCURRED THROUGH 800 PM. HOWEVER... SNOW WILL CONTINUE THIS EVENING AND COMBINED WITH TEMPERATURES FALLING BELOW FREEZING WILL CAUSE SOME SLICK SPOTS TO DEVELOP ON ROADS. THE SNOW IS EXPECTED TO END FROM SOUTH TO NORTH ACROSS THE AREA BETWEEN 9PM AND MIDNIGHT. FREEZING TEMPERATURES LATE TONIGHT MAY CONTINUE TO CAUSE SOME ICY SPOTS TO FORM ON ROADS THAT WERE PREVIOUSLY JUST WET.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:41 PM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 4 days |
| Dec 6, 11:03 AM EST | River Flood Warning | IWX | Adams, Wells | 58 hr |
| Dec 6, 2:56 AM EST | River Flood Watch | IWX | Putnam | 8 hr |
| Dec 6, 11:03 AM EST | River Flood Warning | IWX | Putnam | 52 hr |
| Dec 6, 3:44 PM EST | River Flood Watch | IWX | Allen, Paulding, Putnam | 2 hr |
| Dec 6, 5:49 PM EST | River Flood Warning | IWX | Allen, Paulding, Putnam | 38 hr |
Nearby
River Flood Watches in Ohio, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.